Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 30, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 7, 2018, 3:12 AM CDT for 7 parishes in Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2018, 3:12 AM CDT (08:12 UTC)
- Expired
- Apr 7, 2018, 3:46 AM CDT
- In force
- 34 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Acadia Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Iberia Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 8:53 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 8.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 11.9
The text
As transmitted.
696
WUUS54 KLCH 070812
SVRLCH
LAC001-009-039-045-055-097-099-070915-
/O.NEW.KLCH.SV.W.0030.180407T0812Z-180407T0915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lake Charles LA
312 AM CDT SAT APR 7 2018
The National Weather Service in Lake Charles has issued a
* Severe Thunderstorm Warning for...
Lafayette Parish in south central Louisiana...
Northwestern Iberia Parish in south central Louisiana...
East central Evangeline Parish in central Louisiana...
East central Acadia Parish in southwestern Louisiana...
St. Martin Parish in south central Louisiana...
South central Avoyelles Parish in central Louisiana...
St. Landry Parish in central Louisiana...
* Until 415 AM CDT
* At 312 AM CDT, severe thunderstorms were located along a line
extending from Whiteville to near Opelousas to near Carencro to
near Rayne, moving east at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lafayette, New Iberia, Opelousas, Crowley, Catahoula, Scott, Breaux
Bridge, Rayne, Carencro, St. Martinville, Krotz Springs, Leonville,
Arnaudville, Melville, Palmetto, Bayou Current, Morrow, Broussard,
Youngsville and Sunset.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3007 9137 2997 9170 3008 9207 3013 9209
3018 9251 3036 9212 3057 9210 3086 9226
3086 9182 3071 9173 3056 9176 3051 9173
3050 9175 3050 9170 3044 9164 3036 9165
3026 9159 3023 9147 3020 9149 3011 9147
TIME...MOT...LOC 0812Z 287DEG 46KT 3076 9216 3055 9203 3034 9205 3021
9231
HAIL...0.88IN
WIND...60MPH
$$
RACKLEY1 follow-up statement
141
WWUS54 KLCH 070846
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
346 AM CDT SAT APR 7 2018
LAC001-009-039-045-055-097-099-070855-
/O.CAN.KLCH.SV.W.0030.000000T0000Z-180407T0915Z/
Lafayette LA-Iberia LA-Evangeline LA-Acadia LA-St. Martin LA-
Avoyelles LA-St. Landry LA-
346 AM CDT SAT APR 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE...NORTHWESTERN
IBERIA...EAST CENTRAL EVANGELINE...EAST CENTRAL ACADIA...ST.
MARTIN...SOUTH CENTRAL AVOYELLES AND ST. LANDRY PARISHES IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled. However gusty winds are still possible with these
thunderstorms.
A severe thunderstorm watch remains in effect until 500 AM CDT for
central, south central and southwestern Louisiana.
LAT...LON 3007 9137 2997 9170 3008 9207 3013 9209
3018 9251 3036 9212 3057 9210 3086 9226
3086 9182 3071 9173 3056 9176 3051 9173
3050 9175 3050 9170 3044 9164 3036 9165
3026 9159 3023 9147 3020 9149 3011 9147
TIME...MOT...LOC 0843Z 287DEG 46KT 3064 9171 3043 9158 3022 9160 3009
9186
$$
RACKLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:21 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 7, 12:21 AM CDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1221 AM CDT Sat Apr 7 2018
.DISCUSSION...
07/06Z TAF Issuance.
&&
.AVIATION...
BKN band of convection continues to move slowly south, currently
affecting AEX. Activity is still expected to reach the I-10
terminals between 09-12Z. A mix of VFR/MVFR conditions will trend
toward widespread MVFR through 09Z. A cold front will move through
the region after 12Z. Winds will shift northwesterly then
northerly in the wake of the front late tonight into early
Saturday, with sustained speeds ~15 KT and gusts up to 25 KT
during the day. Overrunning moisture will maintain IFR to low MVFR
cigs through the day.
24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 38 67 53 75 / 10 10 20 30
LCH 43 69 59 77 / 10 10 20 30
LFT 43 68 58 76 / 10 10 20 30
BPT 44 70 61 77 / 10 10 20 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution until 1 AM CDT early this morning
for GMZ450-452-455-470-472-475.
&&
AVIATION...24Hazardous weather outlook, Apr 6, 9:23 PM CDT, 5 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 923 PM CDT Fri Apr 6 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 080230- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into southeast texas and southern Louisiana through the evening into the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-080230- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 923 PM CDT Fri Apr 6 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Tonight ...SEVERE THUNDERSTORM WATCH 38 IN EFFECT UNTIL 5 AM CDT SATURDAY... Storms are moving south and will move into Sabine lake... Calcasieu lake and Vermilion Bay during the overnight hours. Storms will produce large hail... numerous cloud to ground lightning strikes... very strong and gusty winds and isolated tornadoes are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday .SPOTTER INFORMATION STATEMENT... K. Kuyper
In the hours before
Local storm report, Apr 6, 11:17 PM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1117 PM CDT FRI APR 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM HAIL 2 ENE DEVILLE 31.36N 92.13W
04/06/2018 E1.00 INCH RAPIDES LA PUBLIC
&&
MLSpecial weather statement, Apr 7, 12:30 AM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1230 AM CDT SAT APR 7 2018
LAZ027-TXZ260-070615-
Vernon LA-Northern Newton TX-
1230 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VERNON PARISH IN WEST
CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES UNTIL 115 AM
CDT...
At 1229 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hornbeck to Anacoco to near Toledo Bend
Dam. Movement was southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesville, Anacoco, Toledo Bend Dam, Fort Polk, Slagle, Deridder, New
Llano, Hornbeck, Hutton, Burr Ferry, Kurthwood, Simpson and
Pickering.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
central and west central Louisiana...and southeastern Texas.
LAT...LON 3136 9299 3134 9297 3110 9302 3092 9329
3115 9364 3118 9360 3117 9358 3119 9355
3121 9355 3128 9343 3136 9339 3137 9303
TIME...MOT...LOC 0529Z 298DEG 23KT 3137 9332 3125 9336 3117 9350
RACKLEYSpecial weather statement, Apr 7, 2:02 AM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
202 AM CDT SAT APR 7 2018
LAZ030-041-TXZ180-201-259>262-070745-
Calcasieu LA-Beauregard LA-Hardin TX-Southern Newton TX-
Northern Newton TX-Northern Jasper TX-Southern Jasper TX-Tyler TX-
202 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BEAUREGARD AND
NORTHWESTERN CALCASIEU PARISHES...SOUTHERN TYLER...SOUTHWESTERN
NEWTON...NORTHEASTERN HARDIN AND SOUTHEASTERN JASPER COUNTIES UNTIL
245 AM CDT...
At 202 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kirbyville to 8 miles northwest of Warren.
Movement was southeast at 25 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Silsbee, Kirbyville, Call, Fred, Wildwood, Warren, Buna, Caney Head,
Trout Creek, Honey Island, Old Salem, Mt. Union, Spurger, Wrights
Settlement, Devils Pocket, Bancroft, Village Mills, Ivanhoe,
Bleakwood and Hillister.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3049 9454 3070 9459 3072 9381 3061 9368
3037 9357 3038 9456 3049 9461
TIME...MOT...LOC 0702Z 322DEG 20KT 3064 9397 3067 9454
RACKLEYSpecial weather statement, Apr 7, 2:40 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
240 AM CDT SAT APR 7 2018
LAZ030-031-041-042-TXZ216-261-262-070830-
Calcasieu LA-Jefferson Davis LA-Allen LA-Beauregard LA-Orange TX-
Southern Newton TX-Southern Jasper TX-
240 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON DAVIS...
SOUTHERN BEAUREGARD...CALCASIEU AND SOUTHWESTERN ALLEN PARISHES...
SOUTHWESTERN NEWTON...NORTHEASTERN ORANGE AND SOUTHEASTERN JASPER
COUNTIES UNTIL 330 AM CDT...
At 239 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Iowa to near Hartburg. Movement was southeast
at 30 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Sulphur, Westlake, Vinton, Iowa, Deweyville, Moss
Bluff, De Quincy, Ragley, Lake Charles Regional Airport, Starks,
Fields, Mauriceville, Dequincy, Gist, Lunita, Topsy, Hartburg, Lebleu
Settlement and Gillis.
A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 3052 9394 3052 9372 3054 9374 3054 9373
3051 9307 3016 9288 3006 9335 3018 9396
TIME...MOT...LOC 0739Z 294DEG 25KT 3026 9300 3026 9370
RACKLEYSpecial weather statement, Apr 7, 3:05 AM CDT, 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
305 AM CDT SAT APR 7 2018
LAZ041-042-052-073-074-070845-
West Cameron LA-Calcasieu LA-Jefferson Davis LA-Vermilion LA-
East Cameron LA-
305 AM CDT SAT APR 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CAMERON...
SOUTHEASTERN JEFFERSON DAVIS...SOUTHERN CALCASIEU AND NORTHWESTERN
VERMILION PARISHES UNTIL 345 AM CDT...
At 304 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Arthur to near Hacketts Corner to 6
miles north of Hackberry. Movement was southeast at 35 mph.
Dime size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Lake Charles, Welsh, Lake Arthur, Gueydan, Grand Lake, Lacassine
National Wildlife Refuge, Lake Charles Regional Airport, Hayes,
Klondike, Hacketts Corner, Heberts Marina, Hackberry, Thornwell,
Lowry, Sweet Lake, Gibbstown, Holmwood, Bell City, Roanoke and
Florence Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 500 AM CDT for
southwestern Louisiana...and southeastern Texas.
LAT...LON 2983 9334 2986 9324 3005 9329 3005 9333
2985 9335 2986 9336 2988 9339 2986 9344
2983 9339 2982 9335 2982 9348 3013 9370
3015 9369 3013 9326 3024 9275 3015 9262
3009 9262 3011 9257 2996 9237 2981 9287
TIME...MOT...LOC 0804Z 320DEG 29KT 3015 9270 3006 9312 3007 9346
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:33 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides, Vernon | 57 min |
| Apr 6, 10:29 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides, Vernon | 61 min |
| Apr 6, 11:47 PM CDT | Severe Thunderstorm Warning | LCH | Vernon | 58 min |
| Apr 7, 12:30 AM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Apr 7, 12:42 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 48 min |
| Apr 7, 1:03 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 42 min |
| Apr 7, 1:06 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 39 min |
| Apr 7, 1:27 AM CDT | Tornado Warning | LCH | Beauregard | 33 min |
| Apr 7, 1:41 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis, Vernon | 64 min |
| Apr 7, 1:53 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 37 min |
| Apr 7, 2:15 AM CDT | Tornado Warning | LCH | Allen, Evangeline | 13 min |
| Apr 7, 2:35 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Saint Landry | 40 min |
| Apr 7, 2:40 AM CDT | Special Weather Statement | LCH | Calcasieu | 50 min |
| Apr 7, 2:47 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 43 min |
| Apr 7, 3:05 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 3:24 AM CDT | Special Marine Warning | LCH | 66 min | |
| Apr 7, 3:48 AM CDT | Small Craft Advisory | LCH | 25 hr | |
| Apr 7, 3:52 AM CDT | Wind Advisory | LCH | Allen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more | 17 hr |
| Apr 7, 3:55 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 50 min |
| Apr 7, 4:22 AM CDT | Special Weather Statement | LCH | Saint Martin | 38 min |
| Apr 7, 4:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 6:28 AM CDT | Special Marine Warning | LCH | 47 min | |
| Apr 7, 10:14 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 10:20 AM CDT | Special Weather Statement | LCH | Cameron | 40 min |
| Apr 7, 11:10 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 12:01 PM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 7, 12:47 PM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 7, 1:40 PM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 7, 2:51 PM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| Apr 7, 3:59 PM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 7, 4:17 PM CDT | Special Marine Warning | LCH | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.